Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 247, NWS Raleigh, NC

July 19, 2011Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2011, 5:49 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 5:49 PM EDT (21:49 UTC)
Expired
Jul 19, 2011, 6:30 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WUUS52 KRAH 192149
SVRRAH
NCC057-067-192230-
/O.NEW.KRAH.SV.W.0247.110719T2149Z-110719T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MIDWAY...OR 9 MILES SOUTH OF
  WINSTON-SALEM...MOVING SOUTHEAST AT 15 MPH. LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WELCOME...
  ARCADIA...
  MIDWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3584 8043 3586 8042 3585 8039 3589 8042
      3590 8039 3589 8037 3596 8038 3599 8043
      3601 8042 3604 8046 3606 8046 3610 8033
      3611 8013 3573 8006 3574 8047 3584 8049
TIME...MOT...LOC 2148Z 317DEG 11KT 3596 8028

$$

BADGETT
2 follow-up statements
840 
WWUS52 KRAH 192208
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT TUE JUL 19 2011

NCC067-192217-
/O.CAN.KRAH.SV.W.0247.000000T0000Z-110719T2230Z/
FORSYTH NC-
608 PM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FORSYTH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED JUST SOUTH THE COUNTY 
AND THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3583 8046 3586 8042 3585 8039 3589 8042
      3589 8037 3597 8039 3600 8031 3600 8022
      3601 8021 3602 8011 3573 8006 3574 8046
      3577 8046 3579 8048 3582 8047 3584 8049
TIME...MOT...LOC 2207Z 317DEG 11KT 3598 8019

$$

NCC057-192230-
/O.CON.KRAH.SV.W.0247.000000T0000Z-110719T2230Z/
DAVIDSON NC-
608 PM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN DAVIDSON COUNTY...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MIDWAY...OR 9 MILES SOUTHEAST OF WINSTON-SALEM...MOVING SOUTHEAST AT
15 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WELCOME...LINWOOD...
LEXINGTON AND GORDONTOWN.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3583 8046 3586 8042 3585 8039 3589 8042
      3589 8037 3597 8039 3600 8031 3600 8022
      3601 8021 3602 8011 3573 8006 3574 8046
      3577 8046 3579 8048 3582 8047 3584 8049
TIME...MOT...LOC 2207Z 317DEG 11KT 3598 8019

$$

BADGETT
556 
WWUS52 KRAH 192221
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE JUL 19 2011

NCC057-192231-
/O.EXP.KRAH.SV.W.0247.000000T0000Z-110719T2230Z/
DAVIDSON NC-
621 PM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIDSON COUNTY
EXPIRES AT 630 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3583 8046 3586 8042 3585 8039 3589 8042
      3589 8037 3597 8039 3600 8031 3600 8022
      3601 8021 3602 8011 3573 8006 3574 8046
      3577 8046 3579 8048 3582 8047 3584 8049
TIME...MOT...LOC 2221Z 317DEG 11KT 3594 8016

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:18 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 19, 3:18 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT TUE JUL 19 2011

.SYNOPSIS...
A LEE SURFACE TROUGH OVER THE NC PIEDMONT WILL STRENGTHEN WITH THE
APPROACH OF A DISTURBANCE IN NW FLOW ALOFT THIS EVENING. THE WEAK
SURFACE TROUGH WILL THEN PERSIST THROUGH THE WEEKEND AS STRONG UPPER
RIDGE MIGRATES EASTWARD OVER THE AREA.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 250 PM TUESDAY...

WITH TEMPS CLIMBING INTO THE LOW TO MID 90S ACROSS MUCH OF THE
CWA...THE PIEDMONT TROUGH HAS BECOME A BIT MORE DEFINED THIS
AFTERNOON.  CONVECTIVE DEBRIS CLOUDS FROM REMNANT CONVECTIVE
DISTURBANCES THAT MOVED ACROSS OH AND WV THIS MORNING ARE NOW
SPREADING SOUTH OVER THE AREA...WHICH MAY BEGIN TO STIFLE ANY
FURTHER DESTABILIZATION.  MLCAPE VALUES PER SPC MESOANALYSIS RANGE
FROM 1500 J/KG NEAR THE VA BORDER TO 500 J/KG SOUTH OF THE
TRIANGLE.  CONVECTIVE INITIATION IS UNCERTAIN AT THIS POINT...BUT
APPEARS MOST LIKELY OVER THE NW PIEDMONT AHEAD OF THE DECAYING UPPER
DISTURBANCE OR ALONG THE THERMALLY ENHANCED SURFACE THROUGH
EXTENDING FROM ROUGHLY ROANOKE RAPIDS TO RALEIGH TO ROCKINGHAM.
OVERALL WIND FIELDS ALOFT ARE WEAK AND THE FREEZING LEVEL IS AROUND
15K FT OR HIGHER.  THE MAIN SEVERE THREAT WITH ANY STORMS THIS
EVENING WILL BE FROM DOWNBURSTS.

LINGERING OUTFLOWS AND WEAK UPPER LEVEL DISTURBANCES THAT ARE
SOMEWHAT EVIDENT UPSTREAM IN WATER VAPOR/RUC FORECASTS WARRANT A
SLIGHT CHANCE POP OVERNIGHT AS DEWPOINTS RECOVER INTO THE LOWER
70S.  LOWS WILL ACCORDINGLY ONLY FALL INTO THE LOWER 70S.  SOME FOG
POSSIBLE WHERE HEAVIER RAIN OCCURS WITH STORMS THIS EVENING..BUT
DONT EXPECT ANY WIDESPREAD ISSUES WITH SUCH WARM LOWS.

WEDNESDAY...  LOW LEVEL THICKNESSES ARE FORECAST TO BE SIMILAR TO
TUESDAY OR A FEW METERS HIGHER AROUND 1440M...SUGGESTING ANOTHER DAY
OF HIGHS IN THE 93-97 RANGE.   MOST GUIDANCE...INCLUDING A GOOD
CLUSTERING OF SREF MEMBERS...SHOWS DEWPOINTS REMAINING ABOVE 70 FOR
MUCH OF THE AREA.  GIVEN THESE VALUES..HEAT INDICES ARE FORECAST TO
REACH THE 103-107 RANGE FROM NORTHWEST TO SOUTHWEST.   ANOTHER UPPER
LEVEL DISTURBANCE ASSOCIATED WITH ONGOING CONVECTION OVER THE UPPER
MIDWEST WILL DROP SOUTHEAST ACROSS THE CENTRAL APPALACHIANS AND
ACROSS THE CWA WEDNESDAY AFTERNOON/EVENING...ALTHOUGH MODELS VARY ON
HOW STRONG THE FORCING WILL BE.  MODEST DESTABILIZATION IS EXPECTED
IN THE VICINITY OF THE PIEDMONT TROUGH...WHICH SHOULD ACT AS A FOCUS
FOR CONVECTIVE INITIATION BY EARLY AFTERNOON...WITH POSSIBLE
ENHANCEMENT FROM THE AFOREMENTIONED UPPER DISTURBANCE.  SHEAR WILL
REMAIN WEAK...SO PULSE STORMS WITH MAINLY A DAMAGING WIND THREAT ARE
MOSTLY LIKELY...WITH THE HIGHEST POPS FROM THE TRIANGLE
SOUTHEASTWARD.

HEAT ADVISORY CRITERIA MAY BE BORDERLINE FOR SOME SPOTS WEDNESDAY
AFTERNOON DEPENDING ON STORM COVERAGE...BUT GIVEN THE DEVELOPING
HEAT WAVE...WE WILL GO AHEAD AND ISSUE AN ADVISORY FOR WEDNESDAY FOR
ALL BUT THE TRIAD AREA AND PERSON COUNTY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 220 PM MONDAY...

THIS PERIOD STILL APPEARS LARGELY DRY AND ANOMALOUSLY HOT. WITH A
WEAK SURFACE TROUGH HOLDING FIRM THROUGH THE PIEDMONT... THE MID
LEVEL ANTICYCLONE SHIFTS SLOWLY FROM THE MID MISS VALLEY AND WESTERN
OH VALLEY WEDNESDAY NIGHT EASTWARD OVER NC... IN A SLIGHTLY WEAKENED
BUT STILL DOMINANT FORM... THEN BECOMES REFOCUSED JUST OFF THE
SOUTHEAST COAST BY FRIDAY NIGHT. MODELS CONTINUE TO TAKE WHAT
APPEARS TO BE A REMNANT VORTICITY CENTER EMANATING FROM CURRENT MCS
ACTIVITY OVER THE UPPER MIDWEST AND GREAT LAKES AND BRING IT SSE
THROUGH NC LATE WEDNESDAY THROUGH WEDNESDAY EVENING. WHILE THIS
SCENARIO IS FAR FROM A CERTAINTY... AND TIMING COULD BE OFF BY
SEVERAL HOURS OR MORE... IT IS REASONABLE CONSIDERING THAT THE RIDGE
ITSELF IS STILL CENTERED TO OUR WEST AND THE THERMAL WIND WOULD
INDEED SUGGEST A PATH OF ANY SUCH DISTURBANCES INTO NC. WILL LEAVE A
SMALL CHANCE POPS WEDNESDAY EVENING... DIMINISHING OVERNIGHT. AS THE
RIDGE AXIS EXPANDS OVERHEAD WITH THE MID-UPPER SHEAR AXIS SETTLING
TO OUR SOUTH... THE ALREADY-MEAGER PRECIP CHANCES SHOULD DIMINISH TO
NEARLY NIL THURSDAY THROUGH FRIDAY NIGHT... WITH MID LEVELS GROWING
TOO WARM AND DRY FOR ANY SUBSTANTIAL ACCELERATING UPDRAFTS. A FEW
CONVECTIVE CELLS WILL CERTAINLY BE POSSIBLE GIVEN THE STRONG
HEATING... HOWEVER THE VERY LOW DEEP LAYER SHEAR AND MINIMAL
OPPORTUNITY FOR LOW LEVEL MOISTURE POOLING SHOULD PRECLUDE ANY MORE
THAN ONE OR TWO LATE DAY STORMS ACROSS CENTRAL NC. STILL ANTICIPATE
HIGHS OF 98-101 THURSDAY AND 99-103 FRIDAY... CERTAINLY APPROACHING
IF NOT MEETING/SURPASSING RECORDS (SEE CLIMATE SECTION BELOW)... AND
LIKELY NECESSITATING HEAT ADVISORIES IF NOT WARNINGS. HISTORICAL
DATA FROM GSO SHOW LOWS THERE IN THE LOW-MID 70S WHEN 12Z
THICKNESSES WERE IN THE 1430-1440 M RANGE... SO CURRENT FORECAST
LOWS IN THE LOW-MID 70S WEDNESDAY NIGHT AND MID-UPPER 70S THURSDAY
NIGHT LOOK QUITE REASONABLE FOLLOWING MODEL THICKNESS VALUES. IT IS
WORTH NOTING THAT RESEARCH HAS SHOWN A SHARP INCREASE IN
HEAT-RELATED HEALTH PROBLEMS WHEN LOW TEMPS DON'T DROP MUCH BELOW
80F AT NIGHT... SO THIS LATE-WEEK TIME FRAME IS LIKELY TO BE THE
MOST CRITICAL FOR US FROM A PUBLIC HEALTH STANDPOINT. -GIH

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 245 PM TUESDAY...

FOR SATURDAY/SUNDAY: THE HEAT CONTINUES... AS WE EASE OUT OF WHAT IS
CLIMATOLOGICALLY THE HOTTEST TIME OF THE YEAR (WHICH IS ROUGHLY JULY
18TH THROUGH 22ND). MODELS DIFFER ON THE EXACT PLACEMENT OF MID
LEVEL HEIGHT MAXIMA WITH SOME RETROGRESSION OF THE OFFSHORE
ANTICYCLONE CENTER POSSIBLE... ALONG WITH A VERY WEAK SHEAR AXIS
STRETCHING FROM THE BAGGY UPPER LOW OVER THE GULF COAST ACROSS THE
CAROLINAS AND/OR SOUTHERN APPALACHIANS. BUT DESPITE THESE
UNRESOLVABLE DIFFERENCES... THE MODELS ALL SUPPORT CONTINUED MEAN
RIDGING EXTENDING FROM THE BAHAMAS AND OFF THE SE COAST TOWARD THE
WNW ACROSS THE SOUTHEAST/MID SOUTH AND INTO THE PLAINS. THE GFS DIGS
A NORTHERN STREAM LONGWAVE TROUGH OVER EASTERN CANADA AND INTO THE
NORTHEAST STATES OVER THE WEEKEND WHICH LOWERS HEIGHTS OVER NC WITH
AN INCREASING (YET STILL WEAK) NW MID LEVEL FLOW. BUT THE 00Z ECMWF
-- BOTH THE OPERATIONAL AND THE ENSEMBLE MEAN -- IS MUCH LESS
AMPLIFIED AND RETAINS ENOUGH RIDGING THROUGH NC TO HELP SUPPRESS
CONVECTION. GIVEN THE UNCERTAINTY INHERENT AT THIS RANGE... THE
OVERALL VERY WEAK STEERING FLOW... AND THE RELUCTANCE TO BE TOO
QUICK TO BREAK DOWN SUCH A STRONG MID LEVEL FEATURE AS THIS RIDGE...
WILL STAY WITH ABOVE-NORMAL TEMPS AND BELOW-NORMAL PRECIP CHANCES
(SLIGHT CHANCE AT BEST) OVER THE WEEKEND. LOWS IN THE 70S AND HIGHS
IN THE 90S.

FOR MONDAY/TUESDAY: THE TRANSITION BEGINS TO A NOT-AS-HOT REGIME AS
MEAN MID LEVEL TROUGHING INCREASES OVER AND OFF THE NORTHEAST U.S.
COAST... WITH A STEADY RETROGRESSION OF THE STRONG ANTICYCLONE BACK
TOWARD THE MISS VALLEY AND PLAINS. THE ECMWF USES THIS INCREASING
NWRLY MID LEVEL FLOW TO PUSH A COOL FRONT SOUTHWARD THROUGH THE
CENTRAL APPALACHIANS INTO VA BY TUESDAY. WITH ASSUMPTIONS OF
IMPROVING DYNAMIC CONTRIBUTION TO ASCENT... INCREASING DEEP LAYER
SHEAR... AND RISING (YET STILL UNIMPRESSIVE) MOISTURE TRANSPORT IN
THE LOW LEVELS SOUTH OF THIS FRONT... WILL TREND UP TO LOW CHANCE
DIURNALLY-FAVORED POPS... WITH TEMPS EASING BACK DOWN INTO THE MORE
SEASONABLE 90-95 DEGREE RANGE ON MONDAY AND AROUND 90 FOR TUESDAY.
-GIH

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 115 PM TUESDAY...

SOME UNSETTLED WEATHER POSSIBLE DURING THE TAF PERIOD...BUT LOW
CONFIDENCE IN IMPACT AT TERMINALS.

AN APPROACHING UPPER DISTURBANCE AND INCREASING INSTABILITY WILL
BRING A CHANCE OF SCATTERED STORMS MAINLY NORTH OF HIGHWAY 64 THIS
EVENING...ROUGHLY BETWEEN 21-03Z.  THE EXPECTED COVERAGE OF STORMS
APPEARS TOO LOW FOR MENTION IN TAFS AT THIS TIME.  INCREASING
MOISTURE MAY LEAD TO SOME AREAS OF MVFR TO IFR VSBYS
OVERNIGHT...ESPECIALLY IF MID AND HIGH CLOUDS CLEAR OUR...MOSTLY
LIKELY NORTH OF KRDU/KRWI.

ANOTHER DISTURBANCE MAY CROSS THE AREA LATE WEDNESDAY...AND COMBINED
WITH HOT AND HUMID CONDITIONS MAY LEAD TO SCATTERED STORMS ONCE
AGAIN.  OTHERWISE...VFR CONDITIONS WITH LIGHT AND VARIABLE WINDS
ARE EXPECTED.

OUTLOOK...
MAINLY ISOLATED THUNDERSTORMS EXPECTED EACH AFTERNOON THURSDAY
THROUGH SATURDAY.  PRE-DAWN MVFR FOG ALSO POSSIBLE WED THROUGH
SAT...MAINLY AT KFAY/KRWI AND/OR WHERE EARLIER STORMS OCCUR.

&&

.CLIMATE...
GSO                                    RDU

DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

TUE 19:   98/1977                      99/1986
WED 20:  100/1977       75/1986        100/1977       76/1981
THU 21:   99/1983       74/2010	       102/1952       76/1995
FRI 22:  100/1952       76/2010        103/1952       76/1991
SAT 23:   99/1952       78/2010        105/1952       76/2010
SUN 24:   96/2010       78/2010        100/2010       79/2010

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 9 PM EDT WEDNESDAY FOR NCZ008>011-
024>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...SMITH
CLIMATE...WFORAH
Hazardous weather outlook, Jul 19, 3:25 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT TUE JUL 19 2011

NCZ008>011-024>028-040>043-073>078-083>086-088-089-201930-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
325 PM EDT TUE JUL 19 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTH OF
HIGHWAY 64. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A HEAT ADVISORY IS IN EFFECT FOR WEDNESDAY AFTERNOON.

FOR THE PERIOD WEDNESDAY THROUGH SUNDAY...AFTERNOON TEMPERATURES
WILL CONTINUE TO BE IN THE UPPER 90S TO NEAR 100 DEGREE. THIS
COMBINED WITH HUMID AIR MASS WILL CREATE HEAT INDEX VALUES BETWEEN
102 TO AS HIGH AS 110 DEGREES DURING THE AFTERNOON AND EARLY
EVENING HOURS. THE HOTTEST HEAT INDICES ARE EXPECTED ACROSS THE
COASTAL PLAIN AND SANDHILLS FRIDAY THROUGH SUNDAY. HEAT ADVISORIES
WILL LIKELY BE NEEDED DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007-021>023-038-039-201930-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
325 PM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTH OF
HIGHWAY 64. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR THE PERIOD THURSDAY THROUGH SUNDAY...AFTERNOON TEMPERATURES
WELL INTO THE 90S TO NEAR 100 DEGREES COMBINED WITH HUMID AIR MASS
WILL CREATE HEAT INDEX VALUES BETWEEN 102 TO AS HIGH AS 110
DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. THE HOTTEST
HEAT INDICES ARE EXPECTED ACROSS THE COASTAL PLAIN AND SANDHILLS
FRIDAY THROUGH SUNDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED
DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jul 19, 3:51 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT TUE JUL 19 2011

NCZ021-192100-
FORSYTH-
351 PM EDT TUE JUL 19 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 500
PM EDT...

AT 350 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10 MILES
NORTH OF RURAL HALL...OR ABOUT OVER DANBURY...MOVING SOUTHEAST AT 10
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL HALL...
WALKERTOWN AND WINSTON-SALEM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3626 8037 3627 8018 3626 8004 3621 8003
      3614 8004 3605 8028
TIME...MOT...LOC 1950Z 333DEG 8KT 3638 8029

77
Special weather statement, Jul 19, 4:49 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE JUL 19 2011

NCZ021-022-038-192200-
FORSYTH-GUILFORD-DAVIDSON-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...LEXINGTON
449 PM EDT TUE JUL 19 2011

...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL AFFECT THE TRIAD THROUGH 600 PM...

AT 445 PM EDT...SCATTERED THUNDERSTORMS WERE LOCATED OVER
SOUTHERN STOKES AND ROCKINGHAM COUNTIES...MOVING SOUTH AT 15 MPH.
THESE STORMS WILL AFFECT THE TRIAD DURING RUSH HOUR...INCLUDING
THE FOLLOWING LOCATIONS...WINSTON SALEM...GREENSBORO...HIGH POINT
AND LEXINGTON. LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND
LIGHTNING AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THESE
STORMS.

LOCALLY HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS.
MOTORISTS ON THE INTERSTATE 85 AND INTERSTATE 40 CORRIDOR IN
DAVIDSON...FORSYTH AND GUILFORD COUNTIES SHOULD EXERCISE CAUTION
AND SLOW DOWN TO AVOID HYDROPLANING.

VINCENT
Local storm report, Jul 19, 5:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT TUE JUL 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     1 NNW STOKESDALE        36.26N  79.99W
07/19/2011                   GUILFORD           NC   FIRE DEPT/RESCUE

            ONE TREE WAS REPORTED DOWN ON A POWER LINE ALONG
            ELLISBORO ROAD NEAR THE GUILFORD ROCKINGHAM COUNTY LINE.

&&

EVENT NUMBER RAH1101047

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:15 PM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 19 more30 hr
Jul 19, 3:51 PM EDTSpecial Weather StatementRAHForsyth69 min
Jul 19, 4:56 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford49 min
Jul 19, 5:58 PM EDTAreal Flood AdvisoryRAHDavidson92 min
Jul 19, 6:46 PM EDTSpecial Weather StatementRAHJohnston29 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.